CSN Login
Members Online: 21

sutent

indian
Posts: 1
Joined: Apr 2006

I am in my first round of sutent (22nd day) and have developed a rash on my face, neck, hands, and arms. Has anyone experienced this and have you found a lotion that will help?

LSzabo
Posts: 2
Joined: May 2006

Dear Indian,
My name is Liz Szabo, and I cover cancer for USA TODAY. I'd like to write about Sutent and other new therapies for kidney cancer. Would you mind talking to me about how you're doing with this drug? It would be great to hear from some real patients. Please give me a ring or email if you might feel comfortable discussing this in our newspaper. Thanks for your time. I wish you the very best in your cancer fight.
Liz Szabo
USA TODAY
703-854-5455 PHONE
1-800-872-3410 TOLL FREE
lszabo@usatoday.com

praz2him
Posts: 12
Joined: Aug 2004

I too am on my first go round with sutent(sunitinib).I am on pill #22 and over the past few days I have noticed my face starting to break out,especially on the sides of my nose.I've got a rash on my butt too (lol).I have been using vaseline intensive care w/aloe. Seems to be helping. I was in the sun alot this week and I think that's what started the rash.I have also lost my taste for food.Everything tastes like plastic.Have you had any other side effects?My 30 pills cost $7000 but luckily my insurance covered all but $15.00.I have renal cell cancer.started with my kidney and spread to my lungs and brain.But I am doing great and enjoying my life.

Marla1246
Posts: 2
Joined: Jan 2006

How are you doing now...in August, 2006. My wife has the same type cancer that you have and is also on Sutent. Can you respond to my email (hra246@aol.com)as well?

bushra
Posts: 2
Joined: Aug 2006

hi. im on my 3rd round of sutent. i had lost my taste but i was told to gargle with (1 tsp baking soda to 1 cup of water 2 times a day and then gargle with half hydrogen peroxide and half water. it has helped me. i know how frustrating it is. also you can try brushing your tongue with a tongue cleaner. i do this twice a day and it had helped.

Leonard1905
Posts: 2
Joined: Sep 2006

My father is on pill #11 now. Cancer spread to his lungs and lymph nodes. He had rushes too, but it turned out that other medications (strong heart medication - amiodorin in particular) were causing rushes. We observed that Sutent may not be the only cause of side effects. Otherwise he feels little better already. By the way, we were also told not to be out on the sun.
Could you share if your doctor recommended to remove cancerous kidney? Our concern is that it may take longer to cure the tumor if kidney is not removed. I can be emailed directly at sapadvisor@yahoo.com (I also opened a discussion on this topic). Thanks, and my best wishes!

gingee_2
Posts: 2
Joined: Aug 2006

My Father is on his 3'rd month of Sutent & was doing the IL2 treatments before that, both of which are rough on the skin. His Dr.s recommended the medicated Aveeno. It's worked very well for him. The Dr.s also recommended steering clear of any lotions w/ steroids in them.

Hemp Body butter from The Body shop is good stuff too. Good luck. :)

NoSurrender
Posts: 3
Joined: Mar 2007

My husband is on his third cycle of Sutent and has experienced all the possible side effects, most problematic is high blood pressure so they have changed the combination of his bp pills. He is using "bag balm" like the farmers use for their cows! and it is working great - no blister but some redness. He also has red spots that come and go on his face and other body parts but they disappear after two or three days. Are you on the "4 weeks on and 2 weeks off" or "3 weeks on and 1 week off"?

mefrog
Posts: 2
Joined: Feb 2007

I just finished my 3rd cycle and have some rash, not to bad.I had a kidney removed due to cancer 17 years ago, it laid dormant all that time and then bit me in the but. I am fortunate that I live only two hours away from Duke University and am being treated there. Good news is tumors seem to be shrinking, however I still feel like crap.keep up the fight

lucy120's picture
lucy120
Posts: 5
Joined: Apr 2007

I had a very similar experience, Kidney removed 3 years ago today. No treatment. Now it has spread to my brain and lungs. I had surgery to remove one ot the tumors in my brain and radiation on the other. I have been taking Nexavar (sorafenib)for just over 3 weeks.
These two drugs are similar. I have the rash on my face and a very itchy scalp. For the rash I was told to use a lotion with urea - it just keeps the skin soft doesn't do anything for the redness. The itch is very annoying, I am now taking Zyrtec, an antihistimine. The jury is still out on the zyrtec. What do you mean by 'cycle'? Is that after each CT?

dwilcox56's picture
dwilcox56
Posts: 1
Joined: Jan 2008

Dear Indian
My wife just fineshed her second round with sutent.She will not eat ,she only drinks instent
breakfast. Can you suggest any thing that might
tast good to her?
Dave Wilcox
dwilcox355@stny.rr.com

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network